Baby Steps

I seem to be making some progress.  Little baby steps of progress, which are better than no steps at all.

I called my Neurologist’s office yesterday to chat about the fact that at week three of the new meds I continue to have symptoms, and to also broach the therapy question.  When I saw him three weeks ago, he indicated that the majority of my symptoms and complaints were all anxiety/depression driven.  Now, at that point, I had just spend a solid week feeling like I had a phone stuck on vibrate just sitting in my head going off 24-7 with some actual headache pain scattered around here and there for some added interest.  So yeah, after 7 days of that I was pretty anxious and kind of depressed.  He started me on Clonazepam, which had helped my vibrating head the last time I had it a couple of years ago.  He said he’d see me back in a month to re-evaluate and “talk about some other things we can do.”  Because he mentioned the anxiety/depression and had me fill out two or three depression questionnaires … I assumed the Other Things he referred to was most likely seeing a therapist of some sort.  Hence, my asking the question on the phone yesterday.  I’m to the point where I’m certain I’m losing my mind.  Either from the non-stop symptoms (aside from the head vibrating and pain I also have dizziness and loss of balance and very shaky arms and hands – mostly on the right side) or from really losing my mind.  So if he wants me to see a therapist … I am ALL ABOUT THAT … let’s do that NOW.  I don’t want to wait another week for him to say, “yeah, I think you should see a therapist” and then refer me.  Just refer me now and get it over with.

The nurse called me back within about  20 minutes and said that I should double up my dose of Clonazepam.  Nothing about the therapist.  At all.  Silence.  So maybe that wasn’t his intention.   Maybe I’m not crazy?  Now I’m just confused.  But I digress …

I doubled up my dose last night and this morning I felt better when I got up.  I still felt pretty decent when I got to work.  Tired, still, but no vibrating head.  Until about 10:30.  Then it started up and hasn’t stopped.  But I’m trying to stay positive.  I look at it like this:  when I started on the drug three weeks ago, it caused the vibrations to not start right when I got out of bed, but a couple of hours after that.  Doubling the dose caused it to delay another couple of hours.  Maybe if I just take one more pill every night … they’ll stop?

Kidding.  Kind of.

I see him next week on Tuesday.  I’ll give the double dose a couple more days to see if it helps.  If it does help and my vibrating body stops vibrating and I start feeling less crazy … maybe I’ll re-evaluate the urgent need for therapy and will wait to see what he says on Tuesday.

However, if the vibrating doesn’t stop … I may just kill him on the spot.  If it does stop and I still feel crazy … I’m calling my PCP (again) to go and chat with him about therapy.  He is the one who put me on anti-depressants to begin with.  Seems logical to go back to him about this one too.

My main point I wanted to make is that I didn’t feel like slamming my head against the wall until at least 10:30 today.  That feels like a victory!  And that is all at once fantastic and kind of sad … but I’m doing my damndest to keep my thoughts positive.  I try to joke about it at work and keep things lighthearted.  I seemed to be much more “up” today than yesterday.  Which either means the positive thinking is working.

Or I’m bipolar.

I have a question …. If I end up being bipolar …. can I choose my own poles?  Do they have to be North and South … ’cause I hate the cold.  Are there poles on the equator?  Those would be much better.

Sun makes me happy.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s